MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Catalog Number 1012582-16
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Cardiac Arrest (1762); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6- medical device problem code 2017/above rbp.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a a very large perforation of a lesion in the proximal right coronary artery (prca).The 4.0x16mm graftmaster stent was implanted at 19 atmospheres (atms).The correct size implant was used for the perforation but failed to seal.Two other non-abbott covered stents were implanted but failed to seal as well.The patient health was already declining toward death as soon as the lesion perforated.The patient then went into asystole and cardiopulmonary resuscitation (cpr) was performed for 45 minutes but the patient died due to the perforation.In the opinion of the physician, the use of the graftmaster did not cause or contribute to patient's asystole or death in any way.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.It was reported that the graftmaster was deployed with a maximum pressure of 19 atmospheres (atm).It should be noted in the graftmaster rapid exchange (rx), coronary stent graft system, domestic, instructions for use, specifies the rated burst pressure (rbp) is 16 atm and clearly states not to exceed the rbp.It is unknown if the ifu deviation contributed to the reported event.The reported patient effect of death, as listed in the graftmaster rx coronary stent graft system, instructions for use, is a known patient effect that may be associated with use of a coronary stent in native coronary arteries.The patient health was already declining toward death as soon as the lesion perforated.The patient then went into asystole and cardiopulmonary resuscitation (cpr) was performed for 45 minutes but the patient died due to the perforation.In the opinion of the physician, the use of the graftmaster did not cause or contribute to patient's asystole or death in any way.The investigation was unable to determine a conclusive cause for the reported patient-device incompatibility/device operates differently (failure to seal)/stent graft leak; however, the subsequent unexpected medical intervention (additional therapy/non-surgical treatment) appears to be related to the operational context of the procedure.The reported patient effect of unrelated death was due to the perforation and not related to the device.There is no indication of a product quality issue with respect to manufacture, design, or labeling.H6: health effect - clinical code 1762 removed; 4582 added.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18389991
Report Number2024168-2023-14429
Device Sequence Number14121919
Product Code MAF
UDI-Device Identifier08717648176449
UDI-Public08717648176449
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number1012582-16
Device Lot Number3012541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer01/11/2024
Initial Report FDA Received Date12/24/2023
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight62 KG